Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

I don’t take Paxil but I do take a mood stabilizer and an antidepressant so I asked about meds and i was told that with sleeve typically it is only the extended release medications that cause issues. Of course there is always the outliers so you should stay in close touch with your doctor if you don’t feel the same but typically dosage will stay the same. After they lose weight, some people are able to reduce their dosages of antidepressants.

Share this post


Link to post
Share on other sites

It’s a good idea to talk to your surgeon & your prescribing doctor about any meds you take before your surgery. It depends upon where the medication is absorbed in your body: stomach, intestines, kidneys, etc. As you’re having a sleeve the only ones you may have to change are those that are absorbed in your tummy. But it is something you need to talk with your doctors about.

Share this post


Link to post
Share on other sites

I take a number of psych meds but not Paxil. I'm 4 months post sleeve and I have not had any issues. I didn't have any extended release or slow release meds, but those can be an issue.

I didn't have to change any doses.

Some people have mood issues after surgery due to the fat releasing estrogen during weight loss, but I haven't had any issues.

Share this post


Link to post
Share on other sites

I'm glad I found this post. I also take psych meds and confirmed with my physiatrist that there shouldn't be a problem with absorption. She brought up the extended release meds being problematic. I think it also depends on how the medication is processed in the system (kidneys, liver).

My concern is having room for them in my stomach (at first, anyway).

Share this post


Link to post
Share on other sites

1 minute ago, SoCalEm said:

I'm glad I found this post. I also take psych meds and confirmed with my physiatrist that there shouldn't be a problem with absorption. She brought up the extended release meds being problematic. I think it also depends on how the medication is processed in the system (kidneys, liver).

My concern is having room for them in my stomach (at first, anyway).

I am on two smaller pills and I took them in the hospital along with Tylenol the next day.

Share this post


Link to post
Share on other sites

18 hours ago, SoCalEm said:

I'm glad I found this post. I also take psych meds and confirmed with my physiatrist that there shouldn't be a problem with absorption. She brought up the extended release meds being problematic. I think it also depends on how the medication is processed in the system (kidneys, liver).

My concern is having room for them in my stomach (at first, anyway).

You will have room for the pills in your stomach! I have to take 10 pills every evening, and I was able to take all of these a few hours after surgery. I had to take one pill a time and it took me an hour to take all of them at first, but now I'm back to taking all ten in one go.

Share this post


Link to post
Share on other sites

I take it and I needed to increase the dosage from 10 to 20 post sleeve

Share this post


Link to post
Share on other sites

On 1/11/2022 at 8:01 AM, lizonaplane said:

You will have room for the pills in your stomach! I have to take 10 pills every evening, and I was able to take all of these a few hours after surgery. I had to take one pill a time and it took me an hour to take all of them at first, but now I'm back to taking all ten in one go.

That's such good news. I take 6 pills daily and the size of them concerned me. From what I hear, there can be mood changes during recovery so the last thing I need is to have difficulty ingesting psych meds...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • Little Linda

      My surgery was on 1/20/22. Still in phase 1 of the meal plan journey.
      · 1 reply
      1. Hinda

        I had surgery the same

        day !

    • Miamibigjr

      1 year

      · 0 replies
      1. This update has no replies.
    • Miamibigjr

      Almost 1 year post opp
      · 0 replies
      1. This update has no replies.
    • HaseenS

      Has anyone had problems with the bariatric miltivitamin? I am struggling to get them down. If they don't make me throw up, they make me feel sick to my stomach!! Does anyone do something different when it comes to vitamins?
      · 3 replies
      1. Mo'Nique

        Vitamin patches work wonderful. They are some what expensive but the only thing I can use

      2. Wonderkind

        I’m the same.

      3. OutdoorsGirl

        I take my multivitamin and medications with my first food of the day. If I don’t, I feel ill.

    • Kris10_78

      Any tips on what I should have on hand the first week post op? 
      2 days away!!!!!
      Thanks
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×